Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 1, 2017, 4:01 PM EDT for Greenup County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 1, 2017, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
County Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WWUS81 KRLX 012001
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
401 PM EDT SAT JUL 1 2017
KYZ101-OHZ087-012030-
Greenup-Lawrence-
401 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENUP AND
NORTHWESTERN LAWRENCE COUNTIES...
At 400 PM EDT, a strong thunderstorm was located near Franklin
Furnace, or near Wheelersburg, moving east at 55 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lake Vesuvius, Greenup, Letitia, Franklin Furnace, Vernon, Grays
Branch and Pedro.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3864 8305 3866 8305 3874 8287 3869 8288
3866 8286 3862 8286 3858 8284 3858 8280
3860 8274 3865 8277 3868 8276 3868 8270
3875 8270 3875 8266 3883 8265 3885 8260
3858 8254 3856 8306 3864 8306
TIME...MOT...LOC 2000Z 255DEG 46KT 3867 8284
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:02 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 1, 3:02 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Charleston WV 302 PM EDT Sat Jul 1 2017 .SYNOPSIS... Cold front crosses this afternoon. Weak upper level energy provides low rain chances for the 4th. Cold front passes Thursday/Thursday night. && .NEAR TERM /THROUGH SUNDAY/... As of 245 PM Saturday... Despite rather favorable conditionally unstable soundings, the atmosphere in place this weekend has been tough at best to produce convection. Today is not much different with the models, even with a weak surface boundary and weak upper vort crossing this afternoon and evening. Still, given the diurnal factor itself, have elected to continue with scattered afternoon and evening convection, with many areas remaining dry, however. Thereafter, the deeper moisture moves out tonight behind the system, especially on Sunday. This will end the threat of precip for the most part, though models try to just hang on to a quite small chance of convection over southwest Virginia on Sunday with a little better moisture down there. Otherwise, look for dry conditions most areas from late this evening thru Sunday. There will be low clouds again early Sunday morning with enough lingering low level moisture, but this will quickly mix out with drier air aloft for a sunny afternoon. However, while temperatures will be similar on Sunday, somewhat drier air will make for a more comfortable day with highs again in the 80s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 225 PM Saturday... 500mb fields will become less organized through the short term with a myriad of short wave troughs in the weaker gradient, none of which will provide any sort of direct hit on the CWA. The main trough will be slow to move in from the mid Mississippi Valley, and will be more of a long term issue, but there will be just enough energy and moisture in the short term warranting the ever so slow increase in POPs through Tuesday. Pretty standard summer time weather overall, with mid to upper 80s in the lowlands and mid to upper 60s for the overnight lows. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 225 PM Saturday... Upper trough and cold front will be a Thursday event,but there will be some questions as to the level of the thunderstorm threat that will exist with it as it passes. The main energy will track to the northeast, as the trough aloft gets absorbed into deepening flow far up over Atlantic Canada, so the front that far away from the low could shear out a bit. Regardless, the POPs should remain higher for the Thursday, and have likelies going forward. Again, no major changes to the temperature forecast with near to slightly above normal values expected for the end of the week and into next weekend. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... 18Z Saturday thru 18Z Sunday... A weak front crosses the area later this afternoon, but associated showers and thunderstorms will be scattered, so confidence too low to include other than VCTS in the TAFs. This afternoon... SCT-BKN 3500-5000 feet AGL, with SCT SHWRS/TSTMS this afternoon, again using VCTS in TAFS. Winds westerly and gusty this afternoon at 10-20 KTS, higher on the ridges. Tonight... SCT-BKN 5000-7000 feet with decreasing storms and winds this evening. Cigs 1500-2500 feet are forecast to reform later tonight, especially across the southern and eastern sites. IFR possible in mountains, but will hold off on IFR at TAF sites given what happened last night. Significant river valley fog not expected tonight outside of those areas that receive rain this afternoon and evening, but look for MVFR fog at EKN and CRW 09Z- 12Z. Sunday...becoming mainly VFR SCT 4000-6000 feet AGL 14-15Z with westerly winds 5 to 10 KTS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: A TAF would need amended if it becomes apparent a thunderstorm will directly impact its location today. Timing of MVFR ceilings tonight may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H M L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z SUNDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JMV/26 NEAR TERM...JMV SHORT TERM...26 LONG TERM...26 AVIATION...JMV
Hazardous weather outlook, Jul 1, 4:59 AM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 459 AM EDT Sat Jul 1 2017 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-020900- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 459 AM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms today. Damaging winds are the primary hazard. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 1, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
401 PM EDT SAT JUL 1 2017
KYZ101-OHZ087-012030-
Greenup-Lawrence-
401 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENUP AND
NORTHWESTERN LAWRENCE COUNTIES...
At 400 PM EDT, a strong thunderstorm was located near Franklin
Furnace, or near Wheelersburg, moving east at 55 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lake Vesuvius, Greenup, Letitia, Franklin Furnace, Vernon, Grays
Branch and Pedro.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3864 8305 3866 8305 3874 8287 3869 8288
3866 8286 3862 8286 3858 8284 3858 8280
3860 8274 3865 8277 3868 8276 3868 8270
3875 8270 3875 8266 3883 8265 3885 8260
3858 8254 3856 8306 3864 8306
TIME...MOT...LOC 2000Z 255DEG 46KT 3867 8284
26Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.